F Simple and Serene Living: GABBY BRAIN 09 10
Saturday, November 22, 2014

GABBY BRAIN

Boy oh boy, what is going on with my brain??? I take a medication called gabapentin, which is generic for neurontin. It is a seizure medication, but as in my case, it is given for nerve pain. It has some unpleasant side effects, including short term memory loss, dizziness, and brain fog. (some people I know might tell you I have always been a bit dizzy, but just ignore them.)



I have decided to call it my Gabby Brain. There is so much gabbing going on in my brain that one side can't keep up with what the other is doing. It is disconcerting to say the least. However, I did eventually adjust to my previous dosage and I am confident that at some point my body will adjust to this.




When I went for my follow up appointment this past Tuesday, I told my doctor that the cold weather was making my neuropathy worse. He agreed that that happens and offered to increase my dose. I on the other hand was fully expecting him to offer to buy me a one way ticket to Key West. That didn't happen. I just don't know what has happened to the medical profession these days. There just seems to be no real compassion. SIGH!!!


So the reason for all of this sharing, of pretty much useless information, is to explain away why I may repeat things in posts, why I can't seem to spell anymore, and anything else I might possible blame on Gabby Brain. 


For right now, me and my Gabby Brain are going to throw on some clothes (yes, I am still in my jammies) and go outside and see the world. It is 60 degrees and the sun is shining. That may just clear up some of the fog. 

Have a great rest of your day.

post signature

P.S. I pinky swear that I will visit more this weekend.

post signature

28 comments:

  1. hope your gabby brain settles down, again. :) i have allergy/sinus head. makes me a bit ditzy, i swear. it's mid-60s here but very humid so the damp wind gets to you. i walked a mile and gave up, but it was good to get out and make the lazy dogs get out, too. :)

    ReplyDelete
    Replies
    1. It was in the 60s here yesterday, too. I think all of these rapid changes in the weather really mess with our allergies. Sinus head definitely does make us ditzy :)

      Delete
  2. I love the term 'gabby brain' just makes me smile. It think we can all have that and as we age it seems to happen more often for sure. Hugs!!

    ReplyDelete
    Replies
    1. It does happen more often as we age. I can now blame it all on the gabby brain and hopefully won't get anymore weird looks :)

      Delete
  3. lol, Gabby brain, never heard of that one, sorry to hear you're feeling under the weather but hopefully the increase will help you,

    ReplyDelete
    Replies
    1. Thanks you, Laurie. Your sweet thoughts mean so much to me. :)

      Delete
  4. Laura, Oh yes, I hope you did enjoy your day. It was decent here also. No sun but nice temperature. I hope your meds smooth out, so you don't have to feel like something is happening. Blessings, xoxo,Susie

    ReplyDelete
    Replies
    1. It was a great day, Susie. It was windy, but the wind wasn't cold so it felt like a nice spring day. I ran my errands and now I am staying home and working for a couple of days.

      Delete
  5. Hi new to posting on your blog but have followed it many times.....hey you
    relax - breathe- no caffiene ,,,,,I listen to anonymous 4 chanting music....need more info im at material-girl@comcast.net......your too young for this.......your fine...dont need drugs.....just try to relax when it hits
    hugs Lorraine

    ReplyDelete
    Replies
    1. Hi Lorraine. I am pretty fanatical about using alternative treatments whenever possible. I haven't consumed caffeine in 40 years. Unfortunately, constant terrible nerve pain is something that I have to take medication for, as the alternative methods don't work. I am so happy that you joined in the conversation. I would love to hear more from you. :)

      Delete
  6. Hahaha...Laura, I have short and long term memory with no diagnosis. My husband and kids joke that I have a concussion 24/7.....Creative minds don't focus as well as others....so maybe it's just your creativity getting in the way!

    ReplyDelete
    Replies
    1. My brain is definitely creative, Holly. It thinks up all kinds of things :)

      Delete
  7. Your posts don't seem strange or anything! Hope your body adjusts to the new dose and you can start feeling normal again.

    ReplyDelete
  8. Hi Laura....Wow, I can relate to your Gabby Brain! I also suffer from neuropathy and live in chronic pain. I tried gabapentin but it didn't help at all. So I don't have gabby brain, but I have 'chemo brain" which I imagine is quite similar. I had ovarian cancer 3 years ago and underwent extensive chemo, which so far has killed the cancer, but heightened the neuropathy and left my brain in a fog. At first I used to kid about the chemo brain, but then found that they now have scientific proof that it is real. It's embarrassing at times when I can't think of a word, or someone's name or just say something goofy! I try to make light of it and hope my family and friends can understand. Now I can play scrabble like crazy, but forget numbers. I take Cymbalta and have given in to the occasional pain pill. So, Laura Gabby Brain....it's nice to meet you, and know that someone out there truly understands.

    ReplyDelete
    Replies
    1. Hi Susie. I am so happy to meet you and I am so sorry for your pain and for your diagnosis. Chemo definitely does contribute to neuropathy and can be its primary cause. It is really hard to describe the pain of neuropathy to someone who doesn't have it, and yes, the memory and fogginess can be embarrassing. I have always been able to laugh about the crazy things I do, so I just keep on laughing. So I am here for you and I truly do understand. xo Laura

      Delete
  9. Gosh, sorry to hear about Gabby Brain disorder, Laura. I try to avoid medications, at all costs. But I realize sometimes they are simply necessary. Thanks so much for your visits. Susan

    ReplyDelete
    Replies
    1. I try to avoid medications at all costs too, Susan. I hate to even take a tylenol. I think that makes it doubly frustrating that I have to take this, but it is definitely necessary. It is always so nice to have you here. :)

      Delete
  10. Oh Laura, that must be so frustrating. And to have to deal with nerve pain. I cannot even imagine. I enjoyed the glimpses of humor in your post, despite dealing with these circumstances. Hope your body makes peace with the dosage soon. Blessings.

    ReplyDelete
    Replies
    1. I hope it does too. I gave it a good talking to this morning. We'll see if that works any better than it did with my kids :)

      Delete
  11. Laura... I have gabby brain and I'm not even on medication! Have a good week.

    ReplyDelete
    Replies
    1. I guess now I just have a good excuse for it. Hope you have a good week too, Katie.

      Delete
  12. Just let your new picture phone take over, Gabby Brain. Excellent photography!! Happy Sunday.

    ReplyDelete
  13. I'm so sorry it seems difficult to adjust to the new dosage. I hate it when medicine changes your body to worse.

    ReplyDelete
    Replies
    1. It is difficult, Magali, but I'm hoping to adjust :)

      Delete
  14. I'm so feeling your pain. I tell you I have been worried about myself the past few weeks. I'm want you to read my today's post on my depression, The Upside of Down,http://livinglifeupside.blogspot.com/. Memory loss is scary, Prayers for you my friend. It's real.

    ReplyDelete
  15. Thank you. I will head over right now to read your post. xo

    ReplyDelete

All verbal donations to my comment box are gratefully accepted. It is free for you and priceless to me.